Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having a cortersone injection in hip area. Can I travel?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
having a cortersone injection in hip area have to travel over 100klms to have done please give me some idea as to what this involves as to travel home and will Ineed a driver
Posted Mon, 13 May 2013 in Bones, Muscles and Joints
Answered by Dr. Shoaib Khan 17 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

From your query, I understand that you wish to know the use and effect of the steroid (cortisone) injection being given to your hip region, is that right?

Well, if that's the case let me explain this to you.

Individuals diagnosed with arthritis can experience pain in regions of the back, legs, hip or buttock. In such cases doctor's can prescribe steroid injections to alleviate the pain. These injections have two advantages: first of course to reduce the pain and second to find and diagnose the source of pain.

These injections are administered directly into the joint (in your case the hip joint). Their advantages are:
1. Pain relief: It causes a mild numbing sensation which helps get rid of the pain sensation almost immediately, along with this the steroid also reduces inflammation, which is the main cause of the pain. This aids by providing long term pain relief

2. Diagnostic function: Once the pain relief medication is administered the doctor observes the patient for complete or partial pain relief. If complete pain relief is achieved this pin-points the particular joint as the source of pain; wheres in partial pain relief the doctor can confirm that this particular joint is not the source of pain

I hope you found my response helpful and informative. Do write back to me for any further clarifications, I would be happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor